Always read the label – MS drug Tecfidera...

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.
Post Reply
User avatar
MSUK
Family Elder
Posts: 2903
Joined: Wed Oct 14, 2009 2:00 pm
Contact:

Always read the label – MS drug Tecfidera...

Post by MSUK » Thu Jan 26, 2017 5:44 am

Always read the label – MS drug Tecfidera sites possible liver damage

Drug company Biogen has updated the possible side effects of MS drug Tecfidera, warning it may cause ‘significant liver injury’, which could require hospitalisation...Read more - http://www.ms-uk.org/always-read-label- ... age-260117
MS-UK - http://www.ms-uk.org/

User avatar
euphoniaa
Volunteer Moderator
Posts: 798
Joined: Sat Jul 15, 2006 2:00 pm
Location: midwest U.S.
Contact:

Re: Always read the label – MS drug Tecfidera...

Post by euphoniaa » Fri Jan 27, 2017 3:39 am

MSUK wrote:Always read the label – MS drug Tecfidera sites possible liver damage

Drug company Biogen has updated the possible side effects of MS drug Tecfidera, warning it may cause ‘significant liver injury’, which could require hospitalisation...Read more - http://www.ms-uk.org/always-read-label- ... age-260117
Yep, it's good to always read the "Full Prescribing Information" before using a drug, but this post is actually pointing out that you should re-read it regularly in order to catch the updates and additional side effects that are discovered once the drug is in full public use.

An important quote from this link points out how quickly the liver damage can happen -- in only a few days!
Liver injury has been reported in patients treated with Tecfidera in post-marketing studies. The onset can occur just a few days or several months after beginning a course of the drug.


Yikes.
Dx'd with MS & HNPP (hereditary peripheral neuropathy) 7/03 but must have had MS for 30 yrs before that. I've never taken meds for MS except 1 yr experiment on LDN. (I found diet, exercise, sleep, humor, music help me the most.)

Post Reply
  • Similar Topics
    Replies
    Views
    Last post